# SDR 2021F00398

- Difficulty date: December 10, 2021
- Submitted: December 10, 2021
- Operation: General aviation
- Make and model: Boeing 747-8
- Aircraft serial: 60117
- Aircraft time: 18,180 hours, 3,242 cycles
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Elevator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

SUBJECT OUTBOARD ELEVATOR ASSEMBLY WAS RECEIVED IN FOR REPAIRS.  THE ELEVATOR'S UPPER SKIN PANEL FASTENERS HAD WORKED LOOSE, AND THE FIBERGLASS SKIN PANEL'S ATTACHMENT HOLES HAD BECOME ELONGATED.  FURTHER VISUAL INSPECTION OF THE ELEVATOR ASSEMBLY LOCATED CRACKS IN THE ELEVATOR'S FORWARD SPAR, WEB, SPAR'S UPPER CHORD, AND WITHIN OTHER LEADING EDGE PANELS (COVES) OF THE ELEVATOR.
